Alert archive / New York / Wind Advisories in 2011
Wind Advisory 11, NWS Albany, NY
NWS Albany, NY issued this wind advisory at Dec 28, 2011, 3:33 AM EST for Bennington County, Windham County, Vermont; Berkshire County, Massachusetts; 10 counties in New York. It took effect at Dec 28, 2011, 10:00 AM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2011, 3:33 AM EST (08:33 UTC)
- In effect from
- Dec 28, 2011, 10:00 AM EST
- Expired
- Dec 28, 2011, 4:22 PM EST
- In force
- 6 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Albany County, NY, Fulton County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Montgomery County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 31 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 742 m²/s²
- 0-3 km storm-relative helicity
- 1202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
238 WWUS71 KALY 280833 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 333 AM EST WED DEC 28 2011 MAZ001-025-NYZ032-033-038>040-042-047-048-051-058-063-082-VTZ013- 014-282200- /O.NEW.KALY.WI.Y.0011.111228T1500Z-111229T0500Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HUNTER... TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE... MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE 333 AM EST WED DEC 28 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EST TONIGHT. * LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...EASTERN CATSKILLS...SOUTHERN GREEN MOUNTAINS...AND BERKSHIRES. * HAZARDS...STRONG GUSTY WINDS. * WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS 46 TO 57 MPH. * TIMING...MID MORNING UNTIL MIDNIGHT TONIGHT. * IMPACTS...ISOLATED DOWNED TREES...LIMBS AND POWER LINES WHICH MAY RESULT IN SOME POWER OUTAGES. OBJECTS NOT SECURED MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
613 WWUS71 KALY 281537 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1037 AM EST WED DEC 28 2011 MAZ001-025-NYZ032-033-038>040-042-047-048-051-058-063-082-VTZ013- 014-282200- /O.CON.KALY.WI.Y.0011.000000T0000Z-111229T0500Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HUNTER... TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE... MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE 1037 AM EST WED DEC 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT... * LOCATIONS...SOUTHERN ADIRONDACKS...MOHAWK VALLEY...EASTERN CATSKILLS...SOUTHERN GREEN MOUNTAINS...AND THE BERKSHIRES. * HAZARDS...STRONG AND GUSTY WINDS. * WINDS...WEST TO NORTHWEST 20 TO 30 MPH WITH GUSTS 45 TO 55 MPH. * TIMING..THROUGH THIS EVENING. * IMPACTS...ISOLATED DOWNED TREES...LIMBS AND POWER LINES WHICH MAY RESULT IN SOME POWER OUTAGES. OBJECTS NOT SECURED MAY BE BLOWN AROUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH ARE EXPECTED OR WIND GUSTS OF 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
730 WWUS71 KALY 282122 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 422 PM EST WED DEC 28 2011 MAZ001-025-NYZ032-033-038>040-042-047-048-051-058-063-082-VTZ013- 014-282230- /O.CAN.KALY.WI.Y.0011.000000T0000Z-111229T0500Z/ NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN- SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-WESTERN GREENE- WESTERN ULSTER-NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS... GREAT BARRINGTON...LEE...LENOX...HOUSATONIC...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...ILION...HERKIMER...LITTLE FALLS... MOHAWK...FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN... AMSTERDAM...WELLSVILLE...WARRENSBURG...COBLESKILL...MIDDLEBURGH... DELANSON...ESPERANCE...DUANESBURG...ALTAMONT...HUNTER... TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK... WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...NORTHVILLE... MAYFIELD...BENNINGTON...JACKSONVILLE...NEWFANE 422 PM EST WED DEC 28 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WIND ADVISORY. IT WILL REMAIN RATHER WINDY TONIGHT ACROSS THE HIGHER TERRAIN BUT THE WIND GUSTS WILL GENERALLY BE IN THE 25 TO 35 MPH RANGE FALLING SHORT OF THE 46 MPH THRESHOLD NEEDED TO JUSTIFY A WIND ADVISORY. THERE MIGHT STILL SOME LOCAL GUSTS OCCASIONALLY EXCEEDING 45 MPH BUT THAT WILL BE THE EXCEPTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this wind advisory went out at Dec 28, 1:24 AM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Dec 28, 1:24 AM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 124 AM EST WED DEC 28 2011 .SYNOPSIS... THE LOW PRESSURE CENTER THAT BROUGHT RAIN TO THE REGION ON TUESDAY WAS JUST SOUTH OF THE CANADIAN BORDER AROUND MIDNIGHT AND HEADED TOWARD THE GULF OF SAINT LAWRENCE. AS IT CONTINUES TO MOVE AWAY MUCH COOLER AIR WILL BE BROUGHT INTO THE REGION WITH BLUSTERY WESTERLY WINDS...ALONG WITH SNOW SHOWERS DOWNWIND FROM THE GREAT LAKES. THE WINDS WILL SUBSIDE SOME AS HIGH PRESSURE MOVES IN LATE WEDNESDAY NIGHT. && .NEAR TERM /THROUGH TODAY/... AS OF 1245 AM...BULK OF PCPN HAS ENDED ACROSS THE FA WITH CLOUDY TO MOSTLY CLOUDY CONDITIONS AND SLOWLY FALLING TEMPS EXPECTED FOR THE DURATION OF THE NIGHT. SOME LAKE ENHANCED PCPN STILL EXPECTED ACROSS NORTHERN HERKIMER AND HAMILTON COUNTIES ESPECIALLY FROM LATER TONIGHT THROUGH THIS MORNING AND WILL LEAVE ADVISORY IN PLACE ACROSS THESE ZONES. MAIN FOCUS TODAY WILL BE ON THE WINDS AND FALLING TEMPS TODAY WHICH WILL RESULT IN BLUSTERY CONDITIONS. TEMPS ARE EXPECTED TO FALL INTO THE MID TO UPPER TEENS NORTHWEST AND 20S TO LOWER 30S ELSEWHERE BY LATE THIS AFTERNOON. UPDATED MOST HOURLY GRIDS WITH THIS UPDATE TO BETTER REFLECT CURRENT TRENDS. AS OF 1030 PM...MAIN PRECIP SHIELD WAS QUICKLY ADVANCING NORTH AND EAST WITH IMPROVEMENTS UNDERWAY. ADJACENT WESTERN NEW ENGLAND COUNTIES SHOULD EXPERIENCE A RAPID DECREASE IN PRECIP COVERAGE AND INTENSITY THROUGH 11 PM. SOME DEFORMATION PRECIP MAY IMPACT PORTIONS OF HERKIMER AND HAMILTON COUNTIES AS THIS STORM TRACKS INTO NEW ENGLAND. TEMPERATURES ARE ALL ABOVE FREEZING AND WE HAVE LIKELY HIT OUR WARMEST PART OF THE OVERNIGHT. MAIN UPDATE WAS TO THE POPS/WX/TEMPERATURES. AS OF 820 PM...PER MESONET OBSERVATIONS...TEMPERATURES WERE ABOVE FREEZING /COULD BE A COUPLE SPOTS ACROSS THE SOUTHERN GREENS AND THE DACKS WHERE TEMPERATURES COULD BE AT 32F/ FOR THE MAJORITY OF THE CWFA. REGIONAL H2O VAPOR LOOP OVERLAY WITH HOURLY 300MB RUC ANALYSIS REVEALS AN INCREASING DIFFLUENT FLOW OVER THE REGION THANKS TO A COUPLED JET STRUCTURE. IN FACT...WE ARE SEEING A RENEWED REGION OF PRECIPITATION THAT WILL TRANSVERSE OVER THE AREA THE NEXT COUPLE OF HOURS WITH THE SURFACE LOW TRACKING OVER CENTRAL NY. MAIN UPDATE WAS TO INCREASE QPF...REFRESH HOURLY WEATHER/TEMPERATURE GRIDS. AS OF 630 PM...MONITORING A MODERATE-HEAVY BATCH OF PRECIP MOVING ACROSS EASTERN NY ATTM. A COUPLE OF REPORTS OF FREEZING RAIN ACROSS THE DACKS AND MINOR ACCUMULATIONS OF SNOW/SLEET. PER MESONETS AND WEBCAMS...SEEMS TEMPERATURES ARE SLOWLY CLIMBING ABOVE FREEZING AS THIS SHOULD REDUCE THE CHANCE FOR TOO MUCH MORE ACCUMULATIONS. MAIN UPDATE WAS TO THOSE SENSITIVE HOURLY TEMPERATURES AND WEATHER TYPE GRIDS. REISSUED FORECAST WITH ADJUSTED PRECIPITATION TYPES...TIMING OF PRECIPITATION TRANSITIONS AND AND SNOWFALL AMOUNTS. THE TEXT IS STILL A BIT MESSY BUT A LITTLE MORE REPRESENTATIVE THAN THE FIRST ISSUANCE. PREV AFD BELOW... PRECIPITATION IS SPREADING ACROSS THE REGION NOW...MOSTLY AS RAIN...BUT SOME SNOW HAS BEEN REPORTED IN THE SOUTHERN ADIRONDACKS...AND SOME SLEET MIXED WITH RAIN IN THE SARATOGA REGION. CURRENT RADAR SHOWS SOME BRIGHT BANDING IN SOME AREAS...SO PUTTING A CHANCE OF SLEET FOR THIS EVENING IN MANY AREAS. SATELLITE AND RADAR TRENDS SUGGEST THE GUIDANCE HS A DECENT HANDLE ON THE TRACK...TIMING AND THERMAL STRUCTURE OF THE ATMOSPHERE AROUND OUR REGION. SO...PRECIPITATION LOOKS LIKE IT WILL EXIT OVERNIGHT...AND ANY UPPER DEFORMATION PRECIPITATION MAY BE CONFINED TO NORTHERN AREAS ONCE THE STRONG COLD ADVECTION BEGINS LATER TONIGHT AND TOMORROW MORNING. MOSTLY SNOW IS EXPECTED IN THE SOUTHERN ADIRONDACKS...WHERE A WINTER WEATHER ADVISORY HAS BEEN ISSUED. ELSEWHERE...MAINLY RAIN IS EXPECTED...POSSIBLY MIXED WITH SLEET THIS EVENING...BUT A PERIOD OF SNOW IS POSSIBLE NORTH AND WEST OF THE CAPITAL DISTRICT BEFORE PRECIPITATION ENDS. WINDS SHOULD ALSO SHIFT FROM SOUTH TO WEST AND NORTHWEST LATE TONIGHT AND BECOME QUITE GUSTY. TEMPERATURES WILL HOLD STEADY MUCH OF THE EVENING..BUT THEN FALL RAPIDLY BEFORE SUNRISE TO LOWS IN THE 20S TO MID 30S...UPPER 30S TO AROUND 40 IN THE MID HUDSON VALLEY. && .SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/... WINDS WILL BE QUITE STRONG TOMORROW WITH GUSTS IN SOME AREAS AROUND 45 MPH...JUST UNDER WIND ADVISORY CRITERIA...BUT MORE THAN STRONG ENOUGH TO BLOW AROUND OUTDOOR CHRISTMAS DECORATIONS. WINDS WILL BE MOST GUSTY MIDDAY THROUGH AFTERNOON...AND UPCOMING 00Z GUIDANCE WILL HELP DECIDE IF A WIND ADVISORY WILL BE NEEDED FOR TOMORROW. SOME LAKE EFFECT SNOWS ARE POSSIBLE INTO THE WESTERN MOHAWK VALLEY AND SOUTHERN ADIRONDACKS...THAT SHOULD DIMINISH THROUGH THE AFTERNOON. AS THE MEAN WIND FLOW TURNS MORE NORTHWEST DURING THE AFTERNOON...AND INVERSIONS LOWER A LITTLE...SOME PARALLEL MULTI BANDS MAY EXTEND INTO THE SCHOHARIE VALLEY AND EASTERN CATSKILLS. HIGHS WEDNESDAY MAY OCCUR JUST AFTER SUNRISE...BEFORE THE STRONG COLD ADVECTION BEGINS. TEMPERATURES SHOULD ONLY RISE A DEGREE OR TWO FROM MORNING LOWS BEFORE FALLING THROUGH THE REST OF THE DAY. SO TEMPERATURES WEDNESDAY IN THE 20S AND 30S. WINDS WILL GRADUALLY DIMINISH WEDNESDAY NIGHT AS CLEARING OCCURS. WINDS WILL LIKELY NOT GO COMPLETELY CALM...THOUGH...SO THERE WILL BE SOME WIND CHILLS...EVEN APPROACHING ADVISORY CRITERIA IN THE SOUTHERN ADIRONDACKS. LOWS IN THE TEENS AND SINGLE NUMBERS...WITH SOME BELOW ZERO VALUES IN THE SOUTHERN ADIRONDACKS. WIND CHILLS WILL BE NEAR OF BELOW ZERO AT TIMES IN MANY AREAS WEDNESDAY NIGHT. WEAK HIGH PRESSURE WILL CONTROL OUR WEATHER THURSDAY...WITH LIGHT WINDS...AND SOME WEAK WARM ADVECTION BEGINNING THURSDAY AFTERNOON AHEAD OF THE NEXT APPROACHING NORTHERN STREAM SYSTEM. HIGHS IN THE 20S TO LOWER 30S...SOME MID 30S MID HUDSON VALLEY AND NW CT. NORTHERN STREAM "CLIPPER" WILL TRACK ACROSS THE GREAT LAKES THURSDAY NIGHT AND FRIDAY WITH A CHANCE FOR SOME LIGHT ACCUMULATIONS OF SNOW. BOUNDARY LAYER TEMPERATURES SHOULD BE COLD ENOUGH FOR ANY PRECIPITATION TO BE SNOW SHOWER ACTIVITY THURSDAY NIGHT WITH LOWS IN THE 20S...SOME LOWER TEENS IN THE SOUTHERN ADIRONDACKS. INCREASING SOUTHWEST BOUNDARY LAYER WINDS WILL AID IN SOME WARMING OF THE BOUNDARY LAYER TEMPERATURES. SO...AREAS FROM THE CAPITAL DISTRICT SOUTH AND EAST SHOULD SEE SOME OF THE SNOW SHOWER ACTIVITY CHANGE TO RAIN SHOWERS DURING THE DAY FRIDAY. HIGHS FRIDAY IN THE UPPER 30S TO MID 40S...AROUND 30 SOUTHERN ADIRONDACKS. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... THE EXTENDED FORECAST OPENS WITH A SECOND CLIPPER LOW MOVING ACROSS NY AND NEW ENGLAND FRIDAY NIGHT INTO SATURDAY. THE ECMWF DRIVES THE WEAK SFC LOW SOUTH OVER PA...WHILE THE GFS MOVES IT ALONG THE NY-PA BORDER. THE VORTICITY ADVECTION ASSOCIATED WITH THE CLIPPER WILL PRODUCE SOME ISOLD-SCT SNOW SHOWERS. THE LIFT AND MOISTURE CONVERGENCE IS NOT VERY STRONG...SO WE ARE NOT EXPECTING SIGNIFICANT SNOW ACCUMULATIONS AT THIS TIME. THE COLD AIR ADVECTION IN THE WAKE OF THE CLIPPER IS NOT THAT STRONG WITH H850 TEMPS ONLY FALLING TO -3C TO -5C FROM KALB NORTH AND WEST. HIGH PRESSURE BRIEFLY BUILDS IN OVER THE REGION SATURDAY NIGHT WITH MINS GENERALLY IN THE 20S...EXCEPT FOR SOME TEENS OVER THE SRN DACKS...AND SRN GREENS. NEW YEARS DAY...THE NEXT DISTURBANCE IN THE W/NW FAST FLOW APPROACHES QUICKLY FROM THE GREAT LAKES REGION AND ONTARIO. THIS FAST MOVING WAVE PASSES WELL NORTH OF THE REGION...THAT THE BOUNDARY LAYER MAY WARM ENOUGH FOR A MIX OF RAIN AND SNOW SHOWERS ASSOCIATED WITH THE WARM AIR ADVECTION. THE BEST CHANCE FOR A PREDOMINANT SNOW PTYPE WOULD BE NORTH AND WEST OF THE CAPITAL DISTRICT. WE USED CHC POPS EVERYWHERE...EXCEPT SLIGHT CHC VALUES IN THE MID HUDSON VALLEY. WE FOLLOWED THE GFS/HPC CLOSER HERE...AS THE ECMWF AND CAN GGEM HAS THE WAVE FURTHER NORTH OF THE REGION FOR LITTLE PCPN. SUNDAY NIGHT INTO MONDAY...THE ECMWF AND CANADIAN GGEM CARVE OUT A POSITIVELY TILTED LONGWAVE TROUGH OVER THE CNTRL PLAINS INTO THE MS RIVER VALLEY. THE GFS AND HPC GUIDANCE HAVE A NRN STREAM UPPER LEVEL TROUGH PASSAGE...AND A STRONG LONG WAVE TROUGH OVER CNTRL-ERN CANADA...THE GREAT LAKES REGION...AND THE NORTHEAST. WE LEANED CLOSER TO THE GFS/HPC GUIDANCE WITH A COLD FRONT AND UPPER LEVEL TROUGH PASSAGE. THIS COLD FRONT COULD GIVE THE REGION ITS FIRST SHOT OF ARCTIC AIR FOR TUESDAY. WE MUST EMPHASIZE THE LATTER PORTION OF THE EXTENDED IS LOW CONFIDENCE AT THIS POINT. THERE WILL BE A SLIGHT TO LOW CHC OF RAIN OR SNOW SHOWERS DURING THIS TIME PERIOD. MONDAY NIGHT INTO TUESDAY...STRONG COLD AIR ADVECTION OCCURS VIA THE GFS WITH H850 TEMPS POSSIBLY FALLING TO -20C TO -25C. BLUSTERY CONDITIONS WILL OCCUR IN THE WAKE OF THE FRONT. ARCTIC HIGH PRESSURE BUILDS IN FROM THE S-CNTRL ONTARIO. MIN TEMPS WILL GENERALLY BE IN THE TEENS TO NEAR 20F IN THE MID HUDSON VALLEY...AND SINGLE NUMBERS OVER THE ADIRONDACK PARK. MAX TEMPS WILL RANGE FROM THE TEENS OVER THE SRN DACKS...20S FOR MOST OF THE REST OF THE REGION...EXCEPT NEAR 30F AT KPOU /WHICH WOULD BE AN EARLY MAX TEMP/. MEANWHILE...THE ECMWF WOULD HAVE A MILDER S/SW FLOW OVER THE REGION WITH POTENTIALLY COASTAL LOW FORMING NEAR NC COAST LATE TUE. THE ECMWF HAS NOT BEEN DOING VERY WELL OVER THE PAST MONTH OR SO WITH COASTAL LOW DEVELOPMENT...WE WILL HAVE TO SEE IF ITS TRACK RECORD CHANGES WITH THIS SYSTEM FOR THE MIDDLE OF NEXT WEEK. TEMPS WILL STILL AVERAGE NEAR NORMAL...WITH PCPN LIKELY BELOW NORMAL IN THE LONG TERM. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... IFR/LIFR CONDITIONS HAVE DEVELOPED AT KGFL AND KALB DUE TO VERY HIGH LEVELS OF MOISTURE IN THE LOW LEVELS ALONG WITH WINDS STILL BEING LIGHT...WITH CEILINGS 200-300 FT AGL AND VISIBILITY DROPPING TO 2 MILES AT KGFL AND LESS THAN A MILE AT KALB. SOME SLIGHT IMPROVEMENT MAY OCCUR AFTER 08Z WITH WINDS TAKING A MORE WESTERLY DIRECTION AND INCREASING TO AROUND 6 KNOTS WHICH WILL ENABLE SOME MIXING TO TAKE PLACE. CONDITIONS SHOULD IMPROVE TO MVFR BY 10Z DUE TO LOW CLOUDS. MORE SIGNIFICANT IMPROVEMENT WILL TAKE PLACE AFTER DAYBREAK WITH VFR CONDITIONS BY 14Z ALTHOUGH CLOUD BASES WILL STILL BE QUITE LOW AT 3500 FT AGL DUE TO MOISTURE BEING BROUGHT DOWNWIND FROM LAKE ONTARIO AT LOW LEVELS. SOME LAKE EFFECT SNOW SHOWERS MAY MAKE THEIR WAY AS FAR EAST AS THE HUDSON VALLEY THIS AFTERNOON...SO WE HAVE A VCSH IN THE TAF FOR KALB AND KGFL. FARTHER SOUTH...AT KPOU...FLIGHT CONDITIONS WERE STILL VFR AND ARE EXPECTED TO REMAIN SO WITH BRISK WESTERLY WINDS RESULTING IN SOME SUBSIDENCE OFF THE CATSKILLS. WINDS WILL BE A MAJOR CONSIDERATION TODAY...WITH WEST TO NORTHWEST SUSTAINED WINDS INCREASING TO 10 TO 15 KNOTS WITH GUSTS TO 30 KNOTS...ESPECIALLY ACROSS EXPOSED AREAS AND DOWN THE MOHAWK VALLEY WHERE THE TERRAIN WILL TEND TO INCREASE SPEEDS 4 TO 8 KNOTS. UNTIL THE WINDS ALOFT MIX DOWN TO THE SURFACE THERE MAY BE LLWS AT KGFL AND KALB. THE WINDS ARE NOT EXPECTED TO SUBSIDE UNTIL SEVERAL HOURS AFTER MIDNIGHT. OUTLOOK... TONIGHT...VFR...WINDS DIMINISHING AFTER 06Z. THU...VFR...NO SIG WX. FRI...VFR/MVFR...CHC -SHSN/-SHRA. SAT-SUN...VFR...SLIGHT CHC -SHSN/-SHRA. && .HYDROLOGY... WHILE A SOAKING RAIN OF A HALF INCH TO AN INCH IS EXPECTED THROUGH TONIGHT...IT IS NOT EXPECTED TO RESULT IN FLOODING. THE RAIN WILL MIX WITH AND CHANGE TO SNOW WELL NORTH AND WEST OF THE ALBANY AREA. HEAVIEST RAINFALL AMOUNTS ARE EXPECTED IN THE MID HUDSON REGION OF NEW YORK AND OVER THE HOUSATONIC VALLEY AND LITCHFIELD HILLS OF CONNECTICUT. MODEST RISES MAY BE EXPECTED ON THE RIVERS AND STREAMS IN THIS AREA...BUT THE RAIN IS NOT EXPECTED TO BE HEAVY ENOUGH TO BRING RIVERS UP TO FLOOD. DRY WEATHER ON THURSDAY WILL ALLOW RIVERS AND STREAMS TO RECEDE. A SERIES OF CLIPPER TYPE LOWS OVER THE NEW YEARS WEEKEND WILL HAVE LITTLE EFFECT ON THE RIVERS SINCE MOISTURE WILL BE LACKING WITH THEM. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR NYZ032-033. MA...NONE. VT...NONE. && SYNOPSIS...RCK NEAR TERM...BGM/11/NAS SHORT TERM...NAS LONG TERM...WASULA AVIATION...RCK HYDROLOGY...RCK
Hazardous weather outlook, Dec 27, 4:47 PM EST, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 447 PM EST TUE DEC 27 2011 CTZ001-013-MAZ001-025-NYZ038>043-047>054-058>061-063>066-082>084- VTZ013>015-281100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 447 PM EST TUE DEC 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEST TO NORTHWEST WINDS WILL BECOME STRONG AND GUSTY WEDNESDAY... WITH GUSTS OF 40 TO 45 MPH. IF LATER FORECASTS INDICATE THAT THE WINDS MAY BE STRONGER THAN CURRENTLY FORECAST...THEN A WIND ADVISORY WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-281100- NORTHERN HERKIMER-HAMILTON- 447 PM EST TUE DEC 27 2011 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ALSO...WEST TO NORTHWEST WINDS WILL BECOME STRONG AND GUSTY WEDNESDAY... WITH GUSTS OF 40 TO 45 MPH. IF LATER FORECASTS INDICATE THAT THE WINDS MAY BE STRONGER THAN CURRENTLY FORECAST...THEN A WIND ADVISORY WOULD BE ISSUED. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT SNOWFALL AMOUNTS OF 2 INCHES OR GREATER.
Nearby
Wind Advisories in New York, 2011Wind Advisories in Vermont, 2011Wind Advisories in Massachusetts, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.